Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 96, NWS Charleston, WV

July 8, 2001Carter County, Kentucky

NWS Charleston, WV issued this severe thunderstorm warning at Jul 8, 2001, 2:54 PM EDT for Carter County, Kentucky. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2001, 2:54 PM EDT (18:54 UTC)
Expired
Jul 8, 2001, 4:00 PM EDT
In force
66 min
Issued by
NWS Charleston, WV
Area
Whole counties

County Carter County, KY

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 1:30 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3052 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3052 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
1.8
Supercell composite
9.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 081855
SVRRLX
KYC043-082000-
/NEW.KRLX.SV.W.0147.081854-082000/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
254 PM EDT SUN JUL 8 2001

THE NATI56/ .56
.E1  .56/ .56/ .56/ .56/ .56/ .56/ .56/ .56/ .56
.E SMBA3 010708 DH1545/PCIRG/DIN60/18.27/18.27/18.27/18.27
.E SMBA3 010708 DH1545/TAIRG/DIN60/ 85/ 89/ 101/ 99

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 11:13 AM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jul 8, 11:13 AM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1113 AM EDT SUN JUL 8 2001

NUMEROUS FLOODING PROBLEMS SOUTH AND EAST OF CHARLESTON THIS MORNING.

CONCERNED FOR STORMS FIRING UP ALONG PSEUDO BOUNDARY RUNNING FROM
ABOUT CHARLESTON NORTHWEST PAST HUNTINGTON TO CENTRAL IN/IL.  OPTING
TO ISSUE FFA ROUGHLY BOUNDARY SOUTH.  EVEN FARTHER WEST WERE NOT
MUCH RAIN HAS OCCURRED THUS FAR...DEW POINTS IN THE MID TO UPPER 70S
DICTATE THAT ANYTHING THAT STANDS UP CAUSE PROBLEMS ESPECIALLY IF
TRAINING OCCURS.  WILL UP POPS IN THIS AREA AS WELL.

OTHERWISE IT WILL NOT TAKE MUCH TO REACH OUR HIGH TEMPERATURES FOR
TODAY ONCE THE CLOUDS FROM THE MORNING STUFF BREAK UP.

.RLX...
WV...FLASH FLOOD WATCH UNTIL 10 PM TONIGHT FOR ZONES
WVZ005>006...WVZ013>015...WVZ024>026...WVZ033>036.

VA...FLASH FLOOD WATCH UNTIL 10 PM TONIGHT FOR ZONES VAZ003>004.

KY...FLASH FLOOD WATCH UNTIL 10 PM TONIGHT FOR ZONES
KYZ101>103...KYZ105.

OH...FLASH FLOOD WATCH UNTIL 10 PM TONIGHT FOR ZONE OHZ087.

.END / TRM

In the hours before

Local storm report, Jul 8, 11:53 AM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1153 AM EDT SUN JUL 08 2001

THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1139 AM    GLEN FERRIS               WV   FLOODING
07/08/01   FAYETTE                        STREAMS OVER ROADS OR
                                          IN BUILDINGS.
Local storm report, Jul 8, 12:16 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1216 PM EDT SUN JUL 08 2001

THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1144 AM    PINEVILLE                 WV   FLOODING
07/08/01   WYOMING                        STREAMS OVER ROADS OR
                                          IN BUILDINGS.
                                          EVENT OCCURRED BETWEEN
                                          1114 AM  AND  1144 AM
Local storm report, Jul 8, 12:28 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1228 PM EDT SUN JUL 08 2001

THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1146 AM    POWELLTON                 WV   FLOODING
07/08/01   FAYETTE                        STREAMS OVER ROADS OR
                                          IN BUILDINGS.
                                          EVENT OCCURRED BETWEEN
                                          1116 AM  AND  1146 AM
Local storm report, Jul 8, 1:06 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0106 PM EDT SUN JUL 08 2001

THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1249 PM    RAVENCLIFF                WV   FLOODING
07/08/01   WYOMING                        STREAMS OVER ROADS OR
                         J                 IN BUILDINGS.
Local storm report, Jul 8, 1:25 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0125 PM EDT SUN JUL 08 2001

THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0108 PM    OCEANA                    WV   FLOODING
07/08/01   WYOMING                        STREAMS OVER ROADS OR
                                          IN BUILDINGS.
                                          EVENT OCCURRED BETWEEN
                                          1253 PM  AND  0108 PM
Local storm report, Jul 8, 1:28 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0128 PM EDT SUN JUL 08 2001

THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0111 PM    GAULEY BRIDGE             WV   FLOODING
07/08/01   FAYETTE                        STREAMS OVER ROADS OR
                         $                 IN BUILDINGS.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 1:38 PM EDTFlash Flood WarningRLXCarter37 min
Jul 8, 2:14 PM EDTFlash Flood WarningRLXCarter3 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.